MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0025L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 apr 2019: lot 151966: (b)(4) items manufactured and released on 22-apr-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Additional implants involved in the event: gmk-sphere 02.12.0510fl tibial insert fixed sphere flex size 5/10 mm l (k121416), lot 179665: (b)(4) items manufactured and released on 06-mar-2018.Expiration date: 2023-02-18.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988), lot 175542: (b)(4) items manufactured and released on 12-dec-2017.Expiration date: 2022-11-27.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988), lot 178625: (b)(4) items manufactured and released on 27-feb-2018.Expiration date: 2023-02-13.No anomalies found related to the problem.To date, (b)(4) items of this same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs manager: infection in cemented tka, 11 months after primary operation.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
On april 1st we were alerted of a knee infection, the revision surgery was performed successfully on april 3rd, about 1 year after primary.All hardware were explanted and an antibiotic spacer was put in.The patients was first noted to have an infection at the 4th week post surgery.The first swab results came back as a staph aureus infection.The patient has had multiple surgeries since to wash the knee out and to try to remove the infection.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d knee manager: revision surgery of a gmk sphere implant one year after primary surgery due to infection.Event is not implant related.No element relevant for the analysis and for the event can be detected by the visual inspection of the explanted components (tibial inlay, tibial tray and femoral component).
 
Additional Manufacturer Narrative
On (b)(6) 2019 we were informed that: on the (b)(6) 2019 the surgery was completed at (b)(6) by (b)(6).Femur and tibia (final implants) were inserted into the patient.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 5+ L
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8564993
Report Number3005180920-2019-00325
Device Sequence Number11317836
Product Code JWH
UDI-Device Identifier07630030862410
UDI-Public07630030862410
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number02.12.0025L
Device Lot Number151966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
04/01/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/28/2019
07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR